Hail, Greene
- When
- April 18, 1:15 PM CST
- Where
- Greene County, Springfield
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.200, -93.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 18, 1:00 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT THU APR 18 2002 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON FROM SPRINGFIELD TO JEFFERSON CITY...ON THE LEADING EDGE OF AN 850 MB THETA E RIDGE. EXTENSIVE CLOUD COVER HAS LIMITED HEATING AND DESTABILIZATION ACROSS NORTHWESTERN SECTIONS OF THE FORECAST AREA... HOWEVER EASTERN SECTIONS HAVE RISEN INTO THE MIDDLE 80S. WILL MAKE A LAST MINUTE CALL ON WHICH AREAS WILL KEEP A CHANCE OF PRECIPITATION THIS EVENING. LAKE OF THE OZARKS AREA WILL DEFINITELY NEED AN EVENING POP...AND SCATTERED SHOWERS HAVE MOVED INTO SOUTHEAST KANSAS/FAR WESTERN MISSOURI. WILL SEE HOW THIS ACTIVITY BEHAVES OVER THE NEXT HOUR OR SO. HAVE MADE FEW CHANGES TO THE CURRENT FORECAST. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP NORTHWEST OF THE FORECAST AREA THIS EVENING ...AND SPREAD INTO THE OZARKS AND SOUTHEAST KANSAS OVERNIGHT. MODELS HAVE BEEN DELAYING THIS SCENARIO SLIGHTLY WITH EACH RUN...AND WILL LIKELY KEEP SOUTH CENTRAL MISSOURI DRY AFTER THIS EVENING...WHEN CURRENT ACTIVITY EXITS THE REGION. HEAVY RAINFALL THREAT REMAINS HIGH FRIDAY AND FRIDAY NIGHT...BUT WILL NOT ISSUE ANY HEADLINES AT THIS TIME. AXIS OF PRECIPITATION WILL SHIFT SOUTH LATE SATURDAY...BUT WILL LET LATER SHIFTS LOWER RAIN CHANCES IN CASE MODELS TURN OUT TO BE TOO FAST. WILL KEEP THE CURRENT WORDING OF RAIN ENDING SUNDAY...WITH ANOTHER ROUND TUESDAY AND WEDNESDAY. PRELIMINARY ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT THU APR 18 2002 SCATTERED SHOWERS AND THUNDERSTORMS...THAT DEVELOPED THIS MORNING FROM CENTRAL TO SOUTHWEST MISSOURI...WILL CONTINUE TO SPREAD EAST THIS AFTERNOON...HOWEVER SEVERE THUNDERSTORM DEVELOPMENT IS NOT LIKELY. ISOLATED STORMS MAY PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...GUSTY WINDS AND BRIEF HEAVY RAINFALL. * EXTENDED OUTLOOK... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SUTTON THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1246 PM 4 S ASH GROVE MO .88 INCH HAIL
04/18/02 GREENE REPORTED BY PUBLIC.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU APR 18 2002 * HAZARDOUS WEATHER THREAT(S)... THUNDERSTORMS PRODUCING LARGE HAIL...UP TO ONE INCH IN DIAMETER... AND BRIEF HEAVY RAINFALL OF ONE QUARTER TO ONE HALF INCH IN A VERY SHORT PERIOD OF TIME. * THREAT AREAS AND TIMING... ALONG AND EAST OF A LINE FROM OSAGE BEACH TO SPRINGFIELD AND CASSVILLE THROUGH 6 PM. * DISCUSSION... A NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE STORMS ENCOUNTER A MORE UNSTABLE AIRMASS OVER CENTRAL AND SOUTH CENTRAL MISSOURI. * SPOTTER ACTIVATION OUTLOOK... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED. * EXTENDED OUTLOOK... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SUTTON THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM PLAD MO .88 INCH HAIL
04/18/02 DALLAS REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1254 PM 5 S ASH GROVE MO .88 INCH HAIL
04/18/02 GREENE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM CAMDENTON MO .75 INCH HAIL
04/18/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293685.